Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Had brain tumor operations done. MRI scan normal. Why am I feeling dizzy?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1997
Answered : 65 Questions
Question
I have been feeling very dizzy lately. I had 2 brain tumor operations before. One was done in 2010, the recent one was done in 2012. The first tumor was benign but the recent one was AA3. I also had tomo radiation after my operation with concurrent oral chemo called temodar. I completed my 6 th cycle in January 2013. My oncology doctor stopped my temodar after the 6th cycle as my MRI scan was fine. I am now wondering if my dizziness could be due to swelling at the surgical site. If so, when will that subside and will it subside naturally?

Thank you
Posted Tue, 12 Mar 2013 in Brain Tumor
 
 
Answered by Dr. Shivakumar S. Kupanur 4 hours later
Hello.

Thanks for posting your query.

There are many causes for dizziness. Brain pathology is one of them. It is unlikely to have surgical site swelling after such a long post surgery period unless there is a ongoing radiation which is stopped in your case. Anyway, swelling on surgical site can not cause dizziness but radiation can cause.

You have not provided me the details of dizziness like when did it start, any associated complains like vomiting, is it associated with change in position?

Brain edema can cause dizziness which needs to be ruled out. Other pathology like ENT problem can cause such a symptom.

I would suggest you to see a Neurologist for detailed evaluation if dizziness is severe. If it is due to inner ear pathology, it will settle with labyrinthine sedatives like Vertin. Do not worry, I do not think there is any major issue with you. It might settle on it's own or may need minor treatment with medication.

I hope, I have answered your query. I will be available for follow up queries if any.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Had brain tumor operations done. MRI scan normal. Why am I feeling dizzy? 23 minutes later
My dizziness started after my last dosage of temodar (the last cycle in January 2013)
During this period and even weeks after I finished my oral chemo, I had no appetite at all. My nauseas feeling was made worse due to my loss of appetite. Due to my dizziness, I could not walk steadily. Initially, I thought my dizziness was brought about by elevated progesterone levels in my body before a period, however, even after getting my period, my dizziness and nauseas did not subside. This is worrying as my daily routine is badly affected.
 
 
Answered by Dr. Shivakumar S. Kupanur 24 hours later
Hello.

Thanks for providing additional details.

Based on your history, most probable cause seems to be related to your tumor and chemo. But, also the possibility of Labyrinthitis can not be ruled out as you mention you have difficulty in walking steadily.

I think, it will settle slowly, but, it is better to be evaluated by physical examination. I would suggest you to see your treating doctor for the same.

I hope, this helps. I wish you speedy recovery.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor